Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Sexual side effects? Maybe some help

Posted by Roo on July 26, 1999, at 9:56:34

In reply to Re: Sexual side effects? Maybe some help, posted by Elizabeth on July 26, 1999, at 8:47:08

> Cyproheptadine, or "Periactin (TM)" for short! :-) That's pretty sedating, isn't it? I've never heard of anyone who was able to stay awake to appreciate the effects!

It's the one that's worked best--but still not much of a solution,
b/c spontaneity is pretty key for me. Also I'm much
more of a morning/afternoon person, sex-wise. Nightime is my
least favorite time. These might seem like petty or
picky complaints, but I want to find something that seems to go
well with my overall nature, spontaneous morning person.

> This is one I keep hearing about...does anyone know why it's supposed to work?

I really don't seemed to worsen the problem for me.

> Wow, that's one I've heard has really worked for people (I even have evidence, though admittedly for a very small n (2) :-). It didn't help at all?

Well, maybe I just didn't do it right. The purpose at the time was to try Wellbutrin as a new AD. I was on prozac, so I was tapering on prozac while adding the wellbutrin, then just wellbutrin. I still got the sexual side effects from the prozac
after a month and a half off of it. In other words, I didn't lose the effect until it was totally and completely out of my system, regardless of the wellbutrin.

> Haven't heard of anyone having much luck with this one.

Yeah, which is confusing b/c you see all these studies where it supposedly completely
reversed sexual side effects for people on SSRI's in 80% of the cases...
It took a month though 120 mg's 2 times a day. I probably have never
experimented with it consistently enough to have given it a fair trial.

> That's interesting, I hadn't noticed that trend. I think Serzone and Wellbutrin are very much "hit or miss" types of things, though.

I swear wellbutrin and serzone made my depression worse.
I felt really anxious and irritable on them both.
Again, maybe I should have given them more time, but I was
just completely miserable on them and couldn't stand much
more than a month.
> Eh, it's not your job to be; you've got other things to worry about I'm sure!

Yeah, it seems to be all I'm worrying about, which
I'm sure is just making my little problem worse :-)
I've kind of had to make it my job b/c it seems like
i know more than the general practicioners I've been
seeing. I see a pharmacologist next monday, and I'm
really looking forward to dealing with a specialist in
these issues. I feel hopeful, overall.

> Yup. Sound familiar?

Has anything worked for you?
> I think it's of interest to many people!

Good, good :-) I just feel like such a whiner...
> I did ask my pdoc about this, and he brought in a list of things, which I don't have because we both forgot to xerox it as we'd planned.

Well if you ever get a chance, share the knowledge :-)

Thanks for your response :-)





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Roo thread:9063